Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Restrictions of bounded linear operators: Closed range


Author: Bruce A. Barnes
Journal: Proc. Amer. Math. Soc. 135 (2007), 1735-1740
MSC (2000): Primary 47A05
DOI: https://doi.org/10.1090/S0002-9939-06-08624-2
Published electronically: November 15, 2006
MathSciNet review: 2286083
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T$ be a bounded linear operator on a Banach space $ X,$ and let $ W$ be a subspace of $ X$ which is a Banach space and $ T-$ invariant. Denote by $ T_{W}$ the restriction of $ T$ to $ W. $ This paper explores the questions:

$ \circ $ If the range of $ T$ is closed, under what conditions is the range of $ T_{W}$ closed?

$ \circ $ If the range of $ T_{W}$ is closed, under what conditions is the range of $ T$ closed?


References [Enhancements On Off] (What's this?)

  • [B1] B. Barnes, The spectral and Fredholm theory of extensions of bounded linear operators, Proc. Amer. Math. Soc. 105 (1989), 941-949. MR 0955454 (89i:47008)
  • [B2] B. Barnes, Common operator properties of the linear operators RS and SR, Proc. Amer. Math. Soc. 126 (1998), 1055-1061. MR 1443814 (98f:47003)
  • [B3] B. Barnes, Generalized inverses of operators in some subalgebras of B(X), Acta Sci. Math.. (Szeged) 69 (2003), 349-357. MR 1991672 (2004c:47001)
  • [H] P. Halmos, Introduction to Hilbert space, 2nd Edition, Chelsea Pub. Co., New York, 1957.MR 1653399 (99g:47001)
  • [H:R] E. Hewitt and K. Ross, Abstract Harmonic Analysis, Vol. I, Springer-Verlag, Berlin, 1963.MR 0156915 (28:158)
  • [J] K. Jorgens, Linear Integral Operators, Pitman, Boston, London, Melbourne, 1982.MR 0647629 (83j:45001)
  • [L:T] D. Lay and A. Taylor, Introduction to Functional Analysis, 2nd Ed., Wiley, New York, 1980.MR 0564653 (81b:46001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A05

Retrieve articles in all journals with MSC (2000): 47A05


Additional Information

Bruce A. Barnes
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: barnes@uoregon.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08624-2
Keywords: Restriction of a bounded linear operator, closed range.
Received by editor(s): September 9, 2005
Received by editor(s) in revised form: December 28, 2005
Published electronically: November 15, 2006
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society